Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On upper bounds for high order Neumann eigenvalues of convex domains in Euclidean space

Author: Pawel Kröger
Journal: Proc. Amer. Math. Soc. 127 (1999), 1665-1669
MSC (1991): Primary 35P15; Secondary 58G25
Published electronically: February 5, 1999
MathSciNet review: 1486739
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We derive sharp upper bounds for eigenvalues of the Laplacian under Neumann boundary conditions on convex domains with given diameter in Euclidean space. We use the Brunn-Minkowski theorem in order to reduce the problem to a question about eigenvalues of certain classes of Sturm-Liouville problems.

References [Enhancements On Off] (What's this?)

  • [1] Abramowitz, M.; Stegun, I. A., Handbook of mathematical functions. Dover, New York 1964. MR 34:8606
  • [2] Chavel, I., Eigenvalues in Riemannian geometry. Academic Press, Orlando 1984. MR 86g:58140
  • [3] Cheng, S.-Y., Eigenvalue comparison theorems and its geometric applications. Math. Z. 143, 289-297 (1975). MR 51:14170
  • [4] Courant, R.; Hilbert, D., Methods of mathematical physics, vol. I. Interscience, New York 1953. MR 16:426a
  • [5] Davies, E. B., Spectral properties of compact manifolds and changes of metric. Amer. J. Math. 112, 15-39 (1990). MR 90k:58232
  • [6] Federer, H., Geometric measure theory. Springer, New York 1969. MR 41:1976
  • [7] Hartman, P., Ordinary differential equations. John Wiley & Sons, Baltimore 1973. MR 49:9294

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 35P15, 58G25

Retrieve articles in all journals with MSC (1991): 35P15, 58G25

Additional Information

Pawel Kröger
Affiliation: Department of Mathematics, Temple University, Philadelphia, Pennsylvania 19122
Address at time of publication: Departamento de Matemática, Universidad Técnica Federico Santa María, Valparaiso, Chile

Received by editor(s): May 1, 1997
Received by editor(s) in revised form: September 2, 1997
Published electronically: February 5, 1999
Communicated by: Christopher Croke
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society